After completing the difficult transition from one fibromyalgia medication to another, my doctor and I had a virtual follow-up appointment. I absolutely LOVE virtual visits from the comfort of my home. This one, though, was quite discouraging.
I’d read that many people react to this new med right away but some take a few weeks to feel results. It’s been that long . Because I want this new solution so bad, I continue looking for signs this prescription is helping, even though it has been a month and pain has not subsided. For example, I have a bad headache for at least part of each day, which I wasn’t suffering while on the old med. Herein lies the rub. Are the headaches from quitting the old rx, a regular fibro phase of a symptom, or side effect of new rx? Whatever the cause, there is a wide range of character of pain at sites throughout my body.
As I scanned the notes I’d taken over the past few weeks (I’m learning) and reported my pain and possible side effects, my doc asked what I wanted to do. When I questioned her about the possibility the new med is just taking longer, she was not convinced. “We can try longer if you want but it doesn’t seem like it’s working.” I decided to take the new med one more month at a slightly higher dose than typically prescribed. At that point, I will know for sure if it’s effective for me.
What this means/where this leaves me: Following testing I underwent in September and now this attempted medication switch, there is a level of comfort in knowing I’ve tried what I can medically. Then I really think about that – I’ve tried what I can medically. I feel less hope than I did before these efforts.
Rather than looking for treatment, I must explore how I want and am able to live my fibro life. However, when I “plan” what I’m going to do and how often, (stretching, walking, etc.), inevitably a wrench is thrown in the works. Before I decide how I’d like to spend my days, considerable thought will go into how I structure any kind of routine and what Plan B means.
p.s. After increasing the dosage, I’m having adverse side effects. Calling doc on Monday to see about switching back to previous med.